| Catalog Number |
400.834S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/26/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during the meningioma resection surgery, when inserting the screw, the screw was broken.All the pieces were removed from the patient.Another device was used to complete the surgery.There were no adverse consequences to the patient.There was no surgical delay.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11.Additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the threads and tip of thecranial-scr plusdrive ã¸1.6 self-drill l4 were broken, fragments were not returned.However, the fracture surface was thoroughly examined on the screw and no problems with the material were noted.The observed condition is consistent with a torsional failure which is likely due to the application of significant torque during the implantation process.According to the low-profile neuro surgical technique guide, the following warnings are mentioned: these devices can break during use (when subjected to excessive forces or outside the recommended surgical technique).While the surgeon must make the final decision on removal of the broken part based on associated risk in doing so, we recommend that whenever possible and practical for the individual patient, the broken part should be removed.Be aware that implants are not as strong as native bone.Implants subjected to substantial loads may fail.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the cranial-scr plusdrive ã¸1.6 self-drill l4 would have contributed to the complained device issue was consistent with the reported condition.Based on the investigation findings, the potential cause is traced to the application of significant torque during implantation.There is no indication that a design or manufacturing issue has caused the reported complaint condition and it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing record evaluation was performed for the finished device.Product code: 400.834s.Lot number: 8869p64.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 05 jan 2024.Manufacturing site: jabil bettlach.Expiry date: 01 dec 2033.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: h4, g1 photo investigation: the photo was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned photo from attachment: (b)(4).Visual analysis of the photo revealed that the tip of the cranial-scr plusdrive¸1.6 self-drill l4 appears to be broken, fragments were not observed in the evidence provided.The observed condition is consistent with a torsional failure which is likely due to the application of significant torque during the implantation process.According to the low-profile neuro surgical technique guide se_824776 rev.Ab the following warnings are mentioned: these devices can break during use (when subjected to excessive forces or outside the recommended surgical technique).While the surgeon must make the final decision on removal of the broken part based on associated risk in doing so, we recommend that whenever possible and practical for the individual patient, the broken part should be removed.Be aware that implants are not as strong as native bone.Implants subjected to substantial loads may fail.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the cranial-scr plusdrive¸1.6 self-drill l4 would have contributed to the complained device issue was consistent with the reported condition.Based on the investigation findings, the potential cause is traced to the application of significant torque during implantation.There is no indication that a design or manufacturing issue has caused the reported complaint condition and it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review a manufacturing record evaluation was performed for the finished device product code: 400.834s.Lot number:8869p64.The product was released on: 05 jan 2024.Manufacturing site: jabil bettlach.Expiry date: 01 dec 2033.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.